Teligent Pharma is recalling five lots of Lidocaine HCl Topical Solution 4%, 50mL because the firm’s testing has found it to be super potent based on an Out of Specification result obtained at the 18-month stability timepoint.
Use of the super potent product would result in a higher than intended lidocaine dose. An increased lidocaine dose could lead to the development of local anesthetic systemic toxicity depending on the duration of the treatment and the specific patient.
Local anesthetic systemic toxicity can result in central nervous system reactions including excitation and/or depression and more serious signs of cardiovascular toxicity, such as bradycardia, hypotension, and even cardiovascular collapse. If local anesthetic systemic toxicity is not recognized and treated quickly, severe morbidity and even death can result. Adults, the elderly who are more likely to use this product and children of lower body weight, are more likely to experience local anesthetic systemic toxicity if a higher than intended lidocaine concentration is administered.
To date, Teligent Pharma has not received any reports of adverse events related to this recall.
For more information about this recall, visit the FDA Website.
Consumers and patients that have Lidocaine HCl Topical Solution 4% which is being recalled are asked to discontinue use and dispose of the product immediately.
Consumers should contact their physician or healthcare provider if they have experienced any problems that may be related to taking or using this drug product.
Health professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program:
Complete and submit the report online.
Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on form, or submit by fax to 1-800-FDA-0178.